Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 291, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 13, 2006, 4:39 PM CDT for Montgomery County, Page County, Iowa. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2006, 4:39 PM CDT (21:39 UTC)
- Expired
- Jul 13, 2006, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, IA, Page County, IA
The radar
The Omaha radar (KOAX), 113 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 12:21 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:42 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 13, 2:42 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 242 PM CDT THU JUL 13 2006 .DISCUSSION... MOIST/UNSTABLE ATMOSPHERE OVER THE REGION MAINTAINING LINE OF CONVECTION FROM EASTERN SD...TO NE AND CNTRL NEB THIS AFTERNOON. ACTIVITY IS JUST AHEAD OF SURFACE LOW PRESSURE TROF THAT EXTENDED SWD FROM THE CENTRAL DAKOTAS THRU NRN KS. AREA OF LOW PRESSURE BEING INFLUENCED BY STRONG UPPER LEVEL SHORTWAVE ENERGY CROSSING THE NRN PLAINS. UPDRAFTS APPEAR QUITE STRONG PER LATEST RADAR TRENDS AS CELLS MOVE THRU 4000-5000J/KG CAPE ENVIRONMENT. WEATHER WATCH ALREADY IN PLACE TILL 03Z TONIGHT. FOR TONIGHT...MOIST/UNSTABLE AIRMASS REMAINS IN PLACE OVER THE CWA THIS EVENING AHEAD OF APPROACHING NORTHERN PLAINS FRONT. ANTICIPATE ENVIRONMENT WILL SUPPORT STRONG/SEVERE CONVECTION THRU EARLY EVENING. FREEZING LEVEL QUITE HIGH...THUS LIMITING OVERALL HAIL THREAT. MEANWHILE GOES SALT WINDEX PRODUCTS & DCAPE VALUES SUGGEST MAINLY WIND EVENT. NAM TPI CONTOURS INDICATE SVR THREAT SHOULD DIMINISH QUICKLY TOWARD LATE EVENING. AFTER MIDNIGHT...PCPN FOCUS SHIFTS TO THE SOUTHERN CWA AS UPPER LEVEL ENERGY HEADS EAST AND FORCES DRIER/MOST STABLE AIRMASS TO FILTER IN FROM THE NORTH. NICE WARM WEEKEND ON TAP AS UPPER HIGH EDGES EAST AND THKNS INCREASE ACROSS THE PLAINS. TRIPLE-DIGIT HIGHS PROBABLE SATURDAY AND SUNDAY MOST LOCATIONS. IN THE EXTENDED PERIODS...HAVE MADE SOME SUBTLE CHANGES TO POPS AREAL COVERAGE. OTHERWISE MINOR ADJUSTMENT WRT TEMPS. FOR SUNDAY NIGHT HAVE BACKED OFF POPS TILL AFTER MIDNIGHT FOR THE NRN CWA WITH THE GFS SHOWING THE BOUNDARY NOT REACHING THE NRN CWA TILL CLOSE TO 12Z MON. MOISTURE POOLING ALONG THE FRONT RELATIVELY WEAK...BUT ENOUGH TO WARRANT SMALL POPS. ON MONDAY THE MODELS APPEAR TO STALL THE BOUNDARY NEAR THE SD/NEB BORDER WITH MODEST LIFT ADVERTISED ACROSS THE NRN CWA. WILL THEREFORE MAINTAIN SMALL POPS NORTH WITH PERSISTENT MOIST BNDRY LYR CONVERGENCE THRU THE DAY. LLVL JET KICKS IN MONDAY NIGHT AND PUSHES THE BOUNDARY INTO SD/SRN MN. CANT DISCOUNT THUNDER OVER THE NRN CWA SO WILL MAINTAIN OVERNIGHT POPS. BY TUESDAY NIGHT...BEST DYNAMICS/MOISTURE GETS MOVED TO THE UPPER MIDWEST. WITH NO SIGNIFICANT FEATURES SHOWN CROSSING THE CWA...WILL GO AHEAD AND REMOVE POPS. OTHERWISE WILL CONTINUE DRY FCST WEDNESDAY AND THURSDAY AS THE GFS SHOWS LITTLE REASON TO SUSPECT PCPN OVER THE CWA DURING THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Jul 13, 12:08 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1208 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-140715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1208 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO STRENGTHEN AND MOVE SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. VERY MOIST AND UNSTABLE CONDITIONS ARE IN PLACE ACROSS THE AREA. THUNDERSTORMS HAVE BEEN ONGOING AND WILL FURTHER STRENTHEN AS A STRONG UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS THE NORTHERN PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL REQUIRED THIS AFTERNOON AND THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT HAIL OVER ONE HALF INCH AND RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE AT OMAHA. ZAPOTOCNY
In the hours before
Local storm report, Jul 13, 4:03 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
403 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL STAPLEHURST 40.97N 97.17W
07/13/2006 E1.75 INCH SEWARD NE LAW ENFORCEMENT
&&
RPIATTLocal storm report, Jul 13, 4:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
415 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND DMG N PLATTSMOUTH 41.01N 95.89W
07/13/2006 CASS NE PUBLIC
LARGE TREE LIMBS DOWN
0410 PM TSTM WND DMG OMAHA 41.26N 96.01W
07/13/2006 DOUGLAS NE TRAINED SPOTTER
TURN SIGNAL POLE BLOWN DOWN NEAR 83RD AND MAPLE
&&
RPIATTSpecial weather statement, Jul 13, 4:20 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 420 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-132315- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 420 PM CDT THU JUL 13 2006 ...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... THE HP SUPERCELL STORM THAT IS PRESENTLY OVER MILLS AND POTTAWATTAMIE COUNTIES AND IS MOVING SOUTHEAST AT 35-40 KTS. THIS STM PRODUCED ONE INCH HAIL AND 50-60 MPH WIND GUSTS OVER VARIOUS LOCATIONS ACROSS DOUGLAS AND SARPY COUNTIES. THIS BOW ECHO COMPLEX WILL CONT MOVG SEWD INTO FREMONT PAGE AND MONTGOMERY COUNTIES THRU 5 PM. THERE IS STILL A THREAT OF DMGG WNDS AND MARGINALLY LRG HAIL WITH THIS COMPLEX AS IT DRIVES SEWD. NEW TSTMS HAV DVLPD FM SAUNDERS COUNTY W TO SEWARD COUNTY ALG OUTFLOW BNDRY THAT WAS CREATED BY THE BOW ECHO COMPLEX. ONE STORM AT STAPLEHURST AND IN NORTHERN PART OF SEWARD IN SEWARD COUNTY PRODUCED GOLFBALL HAIL. THESE STORMS WILL BE WATCHED CLOSELY FOR ANY FURTHER DEVELOPMENT. ATTM IT APPRS THAT THESE STMS WILL PROD LRG HAIL AND ISOLD WIND GUSTS. FURTHER BACK...TSTMS HAVE BEEN OCRG ALG THE SFC TROF OVR HOLT... GARFIELD AND WHEELER COUNTIES. THESE STORMS HAVE NOT MOVED EWD VERY FAST AND MAY NOT POSE A THREAT ACROSS THE OAX CWA DURG THE NEXT 2-3 HOURS. SMITH
Local storm report, Jul 13, 4:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
422 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG GRETNA 41.14N 96.24W
07/13/2006 SARPY NE TRAINED SPOTTER
1-3 INCH SIZE BRANCHES DOWN THROUGHOUT TOWN
0353 PM TSTM WND GST GLENWOOD 41.05N 95.74W
07/13/2006 E45 MPH MILLS IA TRAINED SPOTTER
&&
VEGHLocal storm report, Jul 13, 4:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
424 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 E SILVER CITY 41.11N 95.58W
07/13/2006 E0.75 INCH MILLS IA PUBLIC
&&
VEGHLocal storm report, Jul 13, 4:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
434 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 6 SW GRETNA 41.08N 96.33W
07/13/2006 E0.88 INCH SARPY NE LAW ENFORCEMENT
PLATTE RIVER/I80
0430 PM HAIL 6 SW GRETNA 41.08N 96.33W
07/13/2006 E1.50 INCH SARPY NE LAW ENFORCEMENT
&&
VEGHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:39 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton | 51 min |
| Jul 13, 1:56 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 34 min |
| Jul 13, 2:10 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 50 min |
| Jul 13, 2:26 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 35 min |
| Jul 13, 2:32 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 43 min |
| Jul 13, 2:57 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 48 min |
| Jul 13, 3:06 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 39 min |
| Jul 13, 3:08 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 37 min |
| Jul 13, 3:16 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 29 min |
| Jul 13, 3:40 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 50 min |
| Jul 13, 3:44 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 46 min |
| Jul 13, 3:45 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 30 min |
| Jul 13, 3:59 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 31 min |
| Jul 13, 4:16 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 44 min |
| Jul 13, 4:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 51 min |
| Jul 13, 4:33 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 27 min |
| Jul 13, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 45 min |
| Jul 13, 5:08 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 52 min |
| Jul 13, 5:14 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 24 min |
| Jul 13, 5:40 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 38 min |
| Jul 13, 5:48 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 42 min |
| Jul 13, 5:48 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 42 min |
| Jul 13, 5:58 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Stanton | 32 min |
| Jul 13, 6:07 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 38 min |
| Jul 13, 6:22 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 38 min |
| Jul 13, 6:23 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 37 min |
| Jul 13, 6:29 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 61 min |
| Jul 13, 6:32 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 30 min |
| Jul 13, 6:36 PM CDT | Tornado Warning | OAX | Gage | 39 min |
| Jul 13, 6:38 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 16 min |
| Jul 13, 6:49 PM CDT | Tornado Warning | OAX | Pawnee | 41 min |
| Jul 13, 6:57 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 48 min |
| Jul 13, 6:59 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 33 min |
| Jul 13, 3:30 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 45 min |
| Jul 13, 4:12 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 63 min |
| Jul 13, 4:28 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.